MAUDE Adverse Event Report: COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRXT190HS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: device returned for evaluation.Guidewire returned entangled with a non-medtronic guidewire.The distal end of the wire was coiled.The coils had unravelled and stretched in a distal direction.The ribbon was exposed.Distal tip not present.The guidewire was measured from proximal end to the end of core wire and was approx.189.2cm.No other damage was noted to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent, one cougar guidewire and one 6f launcher guide catheter to treat a non-tortuous lesion in the proximal lm artery.The devices were inspected with no issues noted.Negative prep was performed with no issues noted.The cougar and the launcher were prepped per ifu with no issues.The cougar wire tip was formed.Negative prep was performed with no issues.The resolute onyx and launcher did not pass through a previously-deployed stent.The cougar device did pass through a deployed resolute onyx.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The cougar device was not used with other devices prior to difficulties occurring.It was reported that a launcher was used with a non-medtronic guidewire to deliver the resolute onyx to the left main.After the procedure was completed and wire was removed another angiogram was taken.A non-medtronic oct device was used to image the stent.Using the launcher guide catheter, the cougar wire was used to cross the newly implanted stent.No issues were noted.The deployed resolute onyx was crossed with a non-medtronic oct imaging catheter.Some resistance was noted and difficulties were experienced removing the non-medtronic oct catheter.The non-medtronic oct catheter was standard size.Some effort was applied and the oct device with the cougar wire came back into the aorta along with the newly implanted resolute onyx stent.The angiography showed the stent floating in the aorta.An attempt was made to retrieve the stent with a snare, however the stent could not be located.Another stent was placed.The patient is reported to be alive with no further injury.It was stated that there was no issue with the launcher guide catheter.
 
Additional Manufacturer Narrative
Correction: the cougar device was not used with other devices prior to the difficulties ocurring.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
MDR Report Key12306717
Report Number1220452-2021-00033
Device Sequence Number14370279
Product Code DQX
UDI-Device Identifier00643169453326
UDI-Public00643169453326
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model NumberCGRXT190HS
Device Catalogue NumberCGRXT190HS
Device Lot NumberG20A11395
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR